MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0601
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other: sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a revision posterior lumbar fusion procedure was performed on (b)(6) 2020, utilizing the reform pedical screw system.Upon attempted removal of a 6.5 x 40mm reform pedicle screw (not ha coated), that was originally implanted on (b)(6) 2018, the tip of the retention bone-screw driver (39-sp-0601) broke and could not be removed from the head of the screw.The doctor then "helicoptered" the screw out and was able to successfully replace with a new screw.This resulted in a ten (10) minute delay to the procedure.The revision was performed due to degeneration around the previous fusion, not to failure of precision spine product.
 
Additional Manufacturer Narrative
H3 device evaluation - the driver tip was examined by eye as well as with the aid of a 5x loop.The tip fracture surface is at about 45 degrees relative to the driver's longitudinal axis.It is not clear if the failure is solely due to the loading conditions applied in an attempt to remove a well fixed screw, if combined torsional and bending moments were applied that caused the failure, and/or if prior use damage existed that culminated in the subsequent failure.Review of device history records found (b)(4) of lot 0047it were released for distribution on 10/22/2013 with no deviation or anomalies that would related to the reported event.Complaint history review back to the date of manufacture found this to be the only report of this nature for the reported lot.Further review did not identify a trend for reports of this nature for the reported part number.No corrective actions are being recommended since the exact root cause could not be determined, the failure does not appear to be manufacturing related, and there was not trend identified.
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9805502
Report Number3005739886-2020-00009
Device Sequence Number2238380
Product Code HXX
UDI-Device Identifier00840019928700
UDI-Public00840019928700
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-SP-0601
Device Catalogue Number39-SP-0601
Device Lot Number0047IT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1